SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 125II (CA 125II); TEST, EPITHELIAL OVARIAN TUMOR-ASSOCIATED ANTIGEN (CA125)
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/31/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The customer obtained an elevated ca 125ii patient sample result by dilution on atellica im analyzer.The initial result was not reported to the physician(s).Another sample from the same patient was measured on an alternate atellica im analyzer on a different date and the result was lower, which was considered as discordant.Both the samples were remeasured on this alternate atellica im analyzer on another date, and the diluted and non-diluted results obtained were comparable with the discordant lower result.The elevated result was considered as correct by the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant ca 125ii lower results.
Additional Manufacturer Narrative
An outside the united states customer obtained an elevated ca 125ii patient sample result by dilution on atellica im analyzer.The initial result was not reported to the physician(s).Another sample from the same patient was measured on an alternate atellica im analyzer on a different date and the result was lower, which was considered as discordant.Both the samples were remeasured on this alternate atellica im analyzer on another date, and the diluted and non-diluted results obtained were comparable with the discordant lower result.The elevated result was considered as correct by the physician(s).The interpretation of results section of the atellica im ca 125ii instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.A separate mdr was filed for a different date of the same event.
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00176 on aug 24, 2023.Additional information aug 28, 2023: the customer stated that for patient sample id 2 ((b)(6)), a result of 836 u/ml obtained with a dilution of 1:20 was reported to the physician(s).Test date: (b)(6) 2023 patient sample id 2: (b)(6) alternate atellica im s/n (b)(6) (after dilution of 1:20) repeat result: 836 u/ml (discordant, reported) sep 06, 2023: the customer provided the below addition patient information.Medical history of patient - presented to ed (b)(6).With abdominal pain for approx.3 weeks.Visibly jaundiced but painless.Had a gastroscopy 2 years previously, with abdominal pain, loose stools and 20kg weight loss.History of drinking in the past but had cut down.Chronic liver disease with positive flu a.Administered medications: prior to admission laxatives.(b)(6) 2023 vitamin k/ ceftriaxone/thiamine.No reports of fluorescence guided surgery, or any fluorescence imaging administered to the patient in the last 2 years.Siemens continues to investigate.Mdr 1219913-2023-00175 supplemental 1 was filed for the same updates.
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00176 on aug 24, 2023.Siemens filed the mdr 1219913-2023-00176 supplemental 1 on sep 14, 2023.Additional information, sep 21, 2023: the customer is operational.New sample on patient cannot be obtained, however customer has kept remaining sample in freezer if further testing on patient sample is required.Additional information, oct 10, 2023: hil was performed on this sample on (b)(6) 2023 on instrument cm00362.Siemens continues to investigate.Mdr 1219913-2023-00175 supplemental 2 was filed for the same updates.
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00176 on aug 24, 2023.Siemens filed the mdr 1219913-2023-00176 supplemental 1 on sep 14, 2023.Siemens filed the mdr 1219913-2023-00176 supplemental 2 on oct 13, 2023.Siemens filed the mdr 1219913-2023-00176 supplemental 3 on nov 10, 2023.Additional information, nov 14, 2023: an outside the united states customer obtained an elevated ca 125ii patient sample result by dilution on atellica im analyzer.The initial result was not reported to the physician(s).Another sample from the same patient was measured on an alternate atellica im analyzer on a different date and the result was lower, which was considered as discordant.Both the samples were remeasured on this alternate atellica im analyzer on another date, and the diluted and non-diluted results obtained were comparable with the discordant lower result.The elevated result was considered as correct by the physician(s).Siemens investigation included an assessment of reagent, instrument, and sample data.Reagent issues were ruled out based on review of quality control (qc) which showed recovery within acceptable ranges and no issues were reported with other patient samples.Siemens reviewed the medical history of the patient.The patient had visible jaundice which may have contributed to the dilution recovery issues.There was no record of fluorescence guided surgery or any fluorescence imaging administered to the patient which may have caused interference.Based on the repeatable results of the patient sample, and the absence of fluorescein treatment to the patient, siemens concludes that the most likely scenario is that the on-board and manual dilution is changing the sample's protein configuration and opening up binding sites not previously accessible.Since ca 125ii is a mucin assay the dilution recovery section in the atellica ca 125ii instruction for use (ifu) (10995283 rev.05) contains the "sample-dependent nonlinear dilutions can be observed." disclaimer.Sample return is not warranted.In section h6, the investigation finding, and investigation conclusion codes were updated.Mdr 1219913-2023-00175 supplemental 4 was filed for the same updates.
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00176 on aug 24, 2023.Siemens filed the mdr 1219913-2023-00176 supplemental 1 on sep 14, 2023.Siemens filed the mdr 1219913-2023-00176 supplemental 2 on oct 13, 2023.Additional information, oct 18, 2023: siemens investigation included an assessment of reagent, instrument, and sample data.Reagent issues were ruled out based on review of quality control (qc), which showed recovery within acceptable ranges and no issues were reported with other patient samples.Siemens reviewed the medical history of the patient.The patient had visible jaundice which may have contributed to the dilution recovery issues.There was no record of fluorescence guided surgery or any fluorescence imaging administered to the patient which may have caused interference.Mdr 1219913-2023-00175 supplemental 3 was filed for the same updates.